Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Protonix

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 11-24-2012, 05:27 AM
jon beeler jon beeler is offline
Junior Member
 
Join Date: Nov 2012
Posts: 1
Unhappy keppra and protonix

Hello all,my first post ever.Just wanted to share that i took the Anti-Seizure Drug "Keppra."I let it build up in my system for 17 days.(11/1/12-11/17/12)At the same time,i was weaning off of Phenytoin. I was without Phenytoin altogether for 3 days. 11/15/12-11/17/12. On the night of 11/17 i took Keppra after dinner(8pm.),then took 1 Protonix(for GERD)at 9:30 pm. Then,At 2:30am,i began having multiple tonic-clonic(grand mal)seizures,followed by Kepp-rage(as they call it) Obviously,this could be due to an interaction between the 2 drugs,or just that Keppra may not work for me. (I have taken Protonix for years with no ill affects to my other AED's.(Anti-Epileptic-Drug's) I continued to have seizures for the next 12 hours. I immediately went back to my old schedule with Phenytoin,on the 18'th. The severity of the following migraine,and other symptoms made it clear that i nearly died.Now my blood pressure is staying much higher than normal,even while relaxed. My heart is completely out of rhythm,and i feel like i lost half my intelligence,overnight. I have trouble swallowing,i have no sense of hunger,even to this day. (I just force feed myself,because i know that my body needs nutrients.) and i generally can't fuction at all. I can't eat,sleep,be active in any way shape,or form, or focus at all.Even typing this is taking hours to formulate.My body is just as sore as it was 5 days ago. (Usually,my muscles begin to recover well before the 5 day mark.) All this is possibly just the after affects of a serious series of neurological disturbances,due to NOT having the "right" AED. Either way,taking Keppra definitely did NOT work out well for me at all! The result of those seizures was truly life altering to say the least. I have had many,many (grand-mal)seizures,but none that had that kind of long-term affect on me.And my seizures always seemed as bad as they could get,so it's seriously no joke!When you go unconscious each time because your lungs shut down for minutes at a time,you know it's already bad.Suffocating into unconsciousness is definitely no fun at all. So for me to be able to very easily top that,you know i ain't playin'. My heart feels completely messed up. If you have seizures,make sure you know exactly what kind,and that your neurologist knows just as well. It took this happening for me to actually look it up,and find out that Keppra is not (normally) intended to control tonic-clonic seizures in serious cases,like mine. My neurologist was new to me,& kind of an idiot too. Anyway,he first saw me,then wanted to change my meds(that had consistently worked okay for 13 years),IMMEDIATELY! Needless to say,i'm getting a new dr. And yes,i really was dumb enough to trust him. If i could change any decision in my life,i would have decided to not trust him. Be your own doctor if you must(figuratively speaking.) Research everything,listen to your body,and understand that these"doctors"might not be as bright as they appear(they could think:hey,i hear that this drug "can be" used for this. Turns out it may not be the bright idea they thought it was. Sometimes you gotta listen to your patient when they say the words(grand-mal,and several.) I know it's out-dated,but we all know what it means,if we study neurology. Look up Keppra. Most sources claim that it only treats partial seizures. It has been said to control mild cases of Epilepsy,even if (grand-mal)seizures have been experienced by the patient. However,in severe cases,it should not be a 1'st line of defense. That's just retarded. It could change your life,forever...like it did my retarded a**. I feel like i just lost 35 years,in an instant. I already feel so close to death. Btw,i'm just 34,and am a 6'2 160lb. male. I used to work out on my eliptical 5 days a week,before this happened.I do no street drugs,alcohol,or cigarettes,and my diet is that of a gym freak.However,i feel like i was put in one of those "aging machines" like the one on:The Princess Bride.(I know,old movie,but whateva.) Anyway,i feel that i was put in one of those on 11/18/12,and there's no going back. My blood pressure is staying high like there was a major physiological change to my heart,like permanent damage to my AV,or SA node(s.)My heart has hurt just a bit,now & then too,like there was serious atrophy to it. I felt it in the upper aortic chamber,& in the lower (muscular) area of it. Anyway,that's my story. I hope not to see a similar one due to Keppra,or an idiotic dr.(and patient,in my case.) Btw,i've been to ER(twice) in the last 5 days,also to the neurologist. They told me at ER,each time,that i was in no (immediate) danger of sudden death. But,something is still not right at all. Like i said,i feel like i'm about 70,because of this,instead of being closer to half that. Btw,i'm not a total idiot,& this still took me over 3 hours. WOW! It's a good thing,i got time to lay here(awake of course),and do it without being bored outta my mind. I know 1 thing,if i get better,i'm going somewhere really fun!

Last edited by jon beeler; 11-24-2012 at 05:35 AM.
Reply With Quote
Reply

Bookmarks

Tags
av node, cardiac dysrhythmia, keppra, protonix, sa node

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 12:37 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.